Couldn't find what you looking for?

TRY OUR SEARCH!

I've been doing great on Celexa for five years or so, at about 20mg then up to 30mg after pregnancy because I gained some weight and didnt feel it to be effective anymore, plus I have a history of post partum depression. Now a year after baby is born I feel pretty blah..not depressed at all but not the lively spark I once had.

was also reading on another celexa forum that many people have experienced a pretty significant weight gain while taking Celexa. I have stubborn weight that is not coming off even with good exercise and eating well. Have always had great metabolism and been skinny before.

So I made a decision to try to taper off the celexa. A few days I went from 30 to 20 mg and except for a mild headache, I feel really good. Am really talkative and am starting to feel a bit of a lift of some sort..or an awakening. I've had no electrical zaps or any of the other bad symptoms that usually present with withdrawal..maybe a mild tummy ache but nothing unbearable..

Maybe i'm at a sweet spot with 20mg? Maybe it's the dose that works for me? But I tried tapering a couple of yeras ago and had a similar experience, and once i started going to 10 mg I started feeling dizzy . I know the side effects of withdrawal are temporary and I do know what to expect but wondering if anyone else has tapered off with little or no problem? Or did you experience it at a certain dose (side effects).

The reasons for tapering off..I've been on it for years and my first doctor told me that many of his patients are 'fixed' after being on celexa for a year, almost as if we train ourselves a new behavior. I originally went on it for help with anxiety and anger management , today my circumstances are completely different than what they were before and I'm wondering if I can wean. See? Talkative :-)

thanks for advice

Loading...

I know this was written like 6 months ago, but I thought I'd add (for anyone who happens upon it later) that I have been discontinuing Celexa for a month and, like the OP, didn't have any symptoms of withdrawal. And, coincidentally, I started feeling a lot better at 20mg, too (down from 50mg).

But when I got to 10mg and started alternating 10mg one day, 0 the next then the withdrawal symptoms kicked in. I have all the typical stuff, brain zaps, fatigue, nausea, headache, general crappy feelings, and some major joint pain in my knees. I decreased my dose by 10mg every 6 days or so and the worst of it has definitely been in the last week. So be warned, and maybe do an even slower tapering off when you get down to the last few mg. I probably should have gone from 10mg to 5mg, but I had 40mg tablets which are extremely difficult to break into eigths.
Reply

Loading...

This is very interesting. I came here through a google search on Celexa withdrawal + 10 mg. I was originally on 40 mg and decided to try to discontinue the medication. I went from 40 to 30 with no issues whatsoever, and again from 30 to 20 without any major symptoms.

The same didn't hold true, however, for my reduction from 20 mg to 10 mg. I have become extremely moody, not wanting to be around people, easily angered and easily upset. It has been very strange for me as the Citalopram kept me fairly emotion-free, so to speak. I know for sure that this emotional instability is abnormal compared to the general population, but I can't help but wonder if this is just how I am off the medication. (I've been on this for five years, and I don't completely remember if these symptoms are the same as prior to the meds) Needless to say, it's a scary prospect.

My doctor has said in the past that 20 mg might be the ideal dosage for my symptoms. I would still like to discontinue the medication, but I don't like myself at 10 mg... what will I be like at zero? I'm sort of afraid to find out. I am considering the option of continuing to reduce the medication with the hope that these extreme moods will pass -or at the very least even out somewhat.
Reply

Loading...

I too have no symptoms yet. I decided not to refill my prescription for 40 mg of Celexa last Tuesday. It's now Sunday. That's 5 days cold turkey. So far so good. I'd been on the drug at 20 mg for about 3 years, then tried to taper off of it with disastrous results, not knowing what to expect. I had no access to internet, no idea about withdrawal symptoms, just a warning to taper off gradually from the drug insert sheet. I went back on it for another 5 years at 20 mg, then the doctor increased it to 30, 40, then, just recently as a result of my mother having 3 surgeries and ending up in a nursing home, 60 mg. I was shaky, sleepy, and out of touch with the world. Those are the reasons I decided to reduce back to 40 mg, then go cold turkey when the pills ran out. For years my husband has been telling me I don't need them and now I think he's right. So, armed with the info re: symptoms, having been placed on Wellbutrin for the past 5 years as well, and a very supportive family and friends, I'm ready to face what's coming. Wish me luck! :|
Reply

Loading...


did you manage to get off totally. I have been on celexea for approx. 16 years and the last time I tried tapering off-I got that irritable feeling back, and impatient all the time- I eventually got scared of being a miserable bitty again so I went back on it. I have gone from 40mgs done to 20 for the past two weeks without any real discomforts. I was wondering on how you managed

Reply

Loading...